Oregon, 2008Frost and Freeze in Oregon, April 21, 2008
April 21, 2008 · NWS MFR · 3 events in 3 counties and zones
An unseasonably cold air mass settled over Southern Oregon during the middle of April 2008. A Freeze Warning was issued for Oregon zones ORZ023/024/026 at 20/1434 PDT, effective from 21/0300 until 21/0900 PDT.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An unseasonably cold air mass settled over Southern Oregon during the middle of April 2008. A Freeze Warning was issued for Oregon zones ORZ023/024/026 at 20/1434 PDT, effective from 21/0300 until 21/0900 PDT. The warning expired at 21/0900 PDT.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Apr 21, 1:13 AM PST, 1 hour 47 minutes earlier.
Area forecast discussion, Apr 21, 1:13 AM PST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
213 AM PDT MON APR 21 2008
.DISCUSSION...UNSEASONABLY COOL UNSETTLE PATTERN SLOWLY WARMS TO
MORE SEASONAL TEMPERATURES AS AXIS OF >100KT JET BECOMES WESTERLY.
MODELS ARE IN GOOD GENERAL AGREEMENT WITH SOME TIMING
DIFFERENCES...MAINLY ON THE TIMING OF THE SYSTEM ON TUESDAY. SNOW
LEVELS BEGIN THEIR ASCENT THAT CONTINUES AS LLVL WIND FLOW BECOMES
MORE SOUTHERLY AHEAD OF TUESDAYS SYSTEM AND BEGINS TO ADVECT
WARMER AIR WITH HIGHER DEWPOINTS. THIS WILL RESULT IN WARMER
OVERNIGHT TEMPERATURES AS WELL AS FEEDING HIGHER PW VALUES AHEAD
OF TUESDAYS SYSTEM THAT BRINGS THE TRIPLE POINT MIGRATING THROUGH
THE REGION WITH SW OR AHEAD OF THE OCCLUSION MONDAY NIGHT THROUGH
TUESDAY EVENING. THE GFS IS ABOUT 12 HOURS FASTER THAN THE NAM IN
BRINGING THE FRONT THROUGH THE WATERS. HOWEVER...THE ECMWF IS
LEANING TOWARDS THE LATER TIMING OF THE NAM AND HAVE GONE WITH A
COMPROMISE SOLUTION BETWEEN THE GFS AND THE NAM ON THE TIMING. BY
TUESDAY AFTERNOON THE UPPER LEVEL TROUGH DIGS TO THE SW AS SW-NE
ORIENTED >100KT JET LOCATED TO THE SSE OF THE CENTER OF THE COLD
LOW STRENGTHENS. UPSTREAM JET ALSO STRENGTHENS AT THIS TIME TO
PULL MUCH OF THE ENERGY THAT WAS DIRECTLY OVER THE REGION IN
YESTERDAYS MODEL RUN DOWN INTO CENTRAL CA BY WEDNESDAY MORNING.
THIS OF COURSE RESULTS IN CONSIDERABLY LESS QPF OVER THE AREA THAN
THE MODELS HAD SHOWN YESTERDAY.
&&
.AVIATION...VFR CONDITIONS PREVAIL OVER THE ENTIRE REGION WITH
SCATTERED MVFR WITH ISOLATED IFR CONDITIONS IN HEAVIER WIDELY
SCATTERED SHOWERS. AREAS OF MVFR WITH LOW MARINE DECK INTRUDES
INLAND IN THE COASTAL VALLEYS THIS MORNING.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FREEZE WARNING UNTIL 9 AM PDT THIS MORNING FOR ORZ023-ORZ024-
ORZ026.
FROST ADVISORY UNTIL 9 AM PDT THIS MORNING FOR ORZ022.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS FROM 11 AM
THIS MORNING TO 8 PM PDT THIS EVENING FOR PZZ350-PZZ356-
PZZ370-PZZ376.
GALE WARNING FROM 8 PM THIS EVENING TO 8 AM PDT TUESDAY FOR
PZZ350-PZZ356-PZZ370-PZZ376.
HAZARDOUS SEAS WARNING FROM 11 PM THIS EVENING TO 5 PM PDT
WEDNESDAY FOR PZZ350-PZZ356-PZZ370-PZZ376.
SVENHazardous weather outlook, Apr 20, 4:22 PM PST, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
422 PM PST SUN APR 20 2008
ORZ023-024-026-211400-
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
JACKSON COUNTY-
422 PM PST SUN APR 20 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY
A FREEZE WARNING IS IN EFFECT FROM 3AM TO 9AM MONDAY...SEE PRODUCT
FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ022-211400-
CURRY COUNTY COAST-
422 PM PST SUN APR 20 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY
A FROST ADVISORY IS IN EFFECT FROM 3AM THROUGH 9AM MONDAY...SEE
PRODUCT FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
BUNKER
Frost/Freeze, Central Douglas County
- When
- April 21, 3:00 AM PST to 9:00 AM PST
- Where
- Central Douglas County forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 43.235, -123.636 (the zone’s center; the record gives no point)
Reported low temperatures ranged from 31 to 36 degrees.
Frost/Freeze, Eastern Curry County & Josephine County
- When
- April 21, 3:00 AM PST to 9:00 AM PST
- Where
- Eastern Curry County & Josephine County forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 42.417, -123.886 (the zone’s center; the record gives no point)
Reported low temperatures ranged from 25 to 34 degrees.
Frost/Freeze, Jackson County
- When
- April 21, 3:00 AM PST to 9:00 AM PST
- Where
- Jackson County forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 42.432, -122.728 (the zone’s center; the record gives no point)
Reported low temperatures ranged from 23 to 34 degrees.
- Frost/Freeze
- Frost or temperatures at or below freezing during the growing season, usually filed for crop damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in North Carolina, April 21, 20081.75 in hail · 18 events
- Hail and Lightning Strike in North Dakota, April 21, 2008$20,000 · 0.88 in hail · 2 events
- Hail in Oklahoma, April 21, 2008$5,000 · 2.25 in hail · 9 events
- Hail in Kansas, April 21 to 22, 20081 in hail · 8 events
- Hail in North Carolina, April 21, 20080.75 in hail · 5 events
- Flooding in West Virginia, April 21, 2008$5,000 · 2 events
- Flash Flooding in Virginia, April 21, 20082 events
- Hail in Iowa, April 21 to 22, 20080.75 in hail · 2 events
- Flash Flood in North Carolina, April 21, 20081 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 84741, 84743, 84746.